Ask a doctor

Restalyne-10 months after lip injection and still multiple lumps and bumps? (photo)

Please help. 10 months ago I had restylane. I saw a well known dr in LA-though- I later realized it was a nurse who performed the injection. A week after the injection I noticed multiple lumps (4 round hard lumps) along with bumpy thick skin on the side lining of my lips. I returned to nurse- who told me this was a rare occurance-but it would go away. 10 months later it hasn't, and one of the nodules on my top lip is starting to become noticeable. What are my options?

Doctor Answers (8)

Restylane - 10 months after lip injection and still multiple lumps and bumps?

+1

I would recommend following up with your provider and having the area examined. If necessary, hyaluronidase can be used to dissolve any excess filler that is present. I hope this helps, and I wish you the best of luck.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Bumps after filler

+1

My advised is to go see your provider for further evaluation. In which case perhaps she/he will use a product called hyaluronidase to dissolve or make it less "bumpy". Good news is that it can be taken care of. Good Luck!

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Lumps from Restylane

+1

Lee, YOu have a few options. You can have this dissolved with hyaluronidase if this is actually the product itself. Your doctor can also try to put a little nick over these and push this out as it is in clumps or you can wait it out. If these are not actual lumps of product these measures will not help and a good exam will be helpful in making that decision. I would not go back to a nurse injector to take care of this but to an experienced dermatologist or plastic surgeon that does a lot of this. Yes, a well trained nurse might do a good job of injecting but they are usually less well trained at taking care of side effects. That is why we stress starting with someone that can deal with it all.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Lumps after filler

+1

If the lumps are due to the filler product then hyaluronidase injected into the lesion can help. Difficult to say without an exam.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Hyaluronidase, Kenalog or Time for Dissolving Bumps

+1

Hi Lee. Sorry to hear about your situation. Nurse or MD shouldn't matter if the injector is experienced and talented. What does matter is that if a problem like this occurs, that your practitioner address it for you.

There are multiple options including Vitrase to dissolve the product if it is just the product, Kenalog if the bumps are very hard granulomas or time if the bumps are going away on their own.

A good injector would have these tools and use them.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Restalyne-10 months after lip injection and still multiple lumps and bumps?

+1

Seek HA filler injection absorber, excision, or both... Or return to see the injecting doc office for advise. Or just find a new injecting doc..

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Restalyne-10 months after lip injection and still multiple lumps and bumps?

+1

I suggest you follow up with your provider and have hyaluronidase injected to dissolve these lumps

Best regards

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Lumps in lips after Restylane

+1

You have two options - 1. let it continue to dissolve on its own. Pockets of filler like you have can tend to take longer to dissolve than fluid lines of filler. or 2. get some hyaluronidase into the specific lumps to take out the filler there immediately. Either will work and it's up to you to decide which is best for you. You should always ask WHO is injecting you if it's different than what you expected when you made the appointment.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.